MAUDE Adverse Event Report: BIOMET 3I CERTAIN BELLATEK ENCODE HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)

BIOMET 3I CERTAIN BELLATEK ENCODE HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)
Model Number IEHA444
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Weight unknown / not provided.Implant date unknown / not provided.Explant date unknown / not provided.Email unknown / not provided.
 
Event or Problem Description
It was reported that clinician placed a second implant at site 4 with insertion torque 20ncm.Clinician completed 2nd stage for implant on (b)(6) 2019 and to doctor's knowledge there no issues seating the healing abutment.General dentist sent patient back to clinician him to reseat the healing abutment on (b)(6) 2020 as it was not seating back in implant.
 
Additional Manufacturer Narrative
One 3i t3® non-platform switched tapered implant (bost411) and one certain® bellatek® encode® healing abutment were returned for investigation.Visual evaluation of the as returned devices identified bone residue around the external threads of the implant and cuts/signs of wear on the abutment due to usage (images 1 ¿ 5).Additionally, the implant¿s drive feature was damaged.Customer reported two separate sets of event with products; this investigation covers the first one according to which the general dentist could not re-seat the abutment and the patient was sent back to dr.Horne.Functional testing was performed and the healing abutment was able to engaged into the implant as normal (image 4).Pre-existing condition noted on the per was low bone density ¿ type iii.The implant had been placed on tooth # 4 (universal) for approximately 1 year (jan 2019 ¿ feb 2020) when the incident occurred.X-ray or picture images were not provided.Appropriate documentation was reviewed.Dhr review for the lots (2018061048 & 1217004) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lots were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the lots (2018061048 & 1217004) for similar event and one other complaint (b)(4) was identified.Based on the available information, implant malfunction (damaged drive feature) did occur.However, abutment malfunction did not occur and the reported event (does not seat) was unconfirmed following functional testing.The following sections have been updated: g7: checked "follow-up." h3: changed "no" to "yes.".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CERTAIN BELLATEK ENCODE HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)
Common Device Name
HEALING ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10226008
Report Number0001038806-2020-00923
Device Sequence Number514997
Product Code NHA
UDI-Device Identifier00844868004608
UDI-Public(01)00844868004608(17)230619(10)1217004(241)IEHA444
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model NumberIEHA444
Device Catalogue NumberIEHA444
Device Lot Number1217004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date09/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR